MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-751632
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the azur coil was used in an endoleak embolization procedure.During implantation, it appeared that there was no coil attached to the pusher wire.The pusher was removed and the missing coil was verified.Upon further inspection, the coil was located severed from the pusher system inside the original dispenser hoop that it is packaged in.A different coil was used and the procedure completed successfully.The patient was stable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return for analysis, but has not yet been received and procedure images not provided.Therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d10 (date device returned to manufacturer).Device evaluation: investigation findings: items returned for evaluation: pusher, implant, introducer, dispenser hoop.Items not returned for evaluation: shrink lock, catheter, v-grip.The visual analysis of the returned items found that the implant was not attached to the pusher, and the proximal connector was kinked.The implant was found to be separated from the pusher with the first distal loop deformed and was returned outside of the dispenser hoop.The introducer was returned undamaged.The introducer distal tip id was within specification.The investigation of the pusher found the monofilament broken, which indicates the device experienced a tensile break.Investigation conclusion: the investigation of the returned coil system found the implant separated from the pusher with the first distal loop deformed and the pusher¿s proximal connector kinked.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18946254
Report Number2032493-2024-00231
Device Sequence Number20824674
Product Code KRD
UDI-Device Identifier00812636021096
UDI-Public(01)00812636021096(11)221128(17)271031(10)0000293056
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-751632
Device Lot Number0000293056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown